Alert archive / North Carolina / Wind Advisories in 2018
Wind Advisory 11, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Apr 23, 2018, 4:18 AM EDT. It took effect at Apr 24, 2018, 5:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2018, 4:18 AM EDT (08:18 UTC)
- In effect from
- Apr 24, 2018, 5:00 AM EDT
- Expired
- Apr 24, 2018, 3:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
385 WWUS72 KMHX 230818 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 418 AM EDT Mon Apr 23 2018 NCZ095-103-104-232030- /O.NEW.KMHX.WI.Y.0011.180424T1000Z-180425T0100Z/ Carteret-Outer Banks Dare-Outer Banks Hyde- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, Emerald Isle, Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 418 AM EDT Mon Apr 23 2018 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM EDT TUESDAY... The National Weather Service in Newport/Morehead City has issued a Wind Advisory, which is in effect from 6 AM to 9 PM EDT Tuesday. * WINDS...Southeast 25 to 35 mph with gusts up to 40 mph. * TIMING...Tuesday morning through Tuesday night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
749 WWUS72 KMHX 231831 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 231 PM EDT Mon Apr 23 2018 NCZ095-103-104-241000- /O.EXT.KMHX.WI.Y.0011.180424T0900Z-180425T0100Z/ Carteret-Outer Banks Dare-Outer Banks Hyde- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, Emerald Isle, Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 231 PM EDT Mon Apr 23 2018 ...WIND ADVISORY NOW IN EFFECT FROM 5 AM TO 9 PM EDT TUESDAY... * WINDS...Southeast 25 to 35 mph with gusts up to 50 mph. * TIMING...Tuesday morning through Tuesday night. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
822 WWUS72 KMHX 240800 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 400 AM EDT Tue Apr 24 2018 NCZ095-103-104-242000- /O.CON.KMHX.WI.Y.0011.180424T0900Z-180425T0100Z/ Carteret-Outer Banks Dare-Outer Banks Hyde- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, Emerald Isle, Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 400 AM EDT Tue Apr 24 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...Southeast 25 to 35 mph with gusts up to 45 mph. * TIMING...Tuesday morning through Tuesday night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
898 WWUS72 KMHX 241152 CCA NPWMHX URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Newport/Morehead City NC 752 AM EDT Tue Apr 24 2018 NCZ095-103-104-242000- /O.COR.KMHX.WI.Y.0011.000000T0000Z-180425T0100Z/ Carteret-Outer Banks Dare-Outer Banks Hyde- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, Emerald Isle, Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 752 AM EDT Tue Apr 24 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...Southeast 25 to 35 mph with gusts up to 45 mph. * TIMING...through this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
863 WWUS72 KMHX 241900 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 300 PM EDT Tue Apr 24 2018 NCZ095-103-104-242000- /O.CAN.KMHX.WI.Y.0011.000000T0000Z-180425T0100Z/ Carteret-Outer Banks Dare-Outer Banks Hyde- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, Emerald Isle, Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 300 PM EDT Tue Apr 24 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Newport/Morehead City has cancelled the Wind Advisory. Wind gusts have diminished below 40 to 50 mph. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Apr 23, 4:06 AM EDT, 12 minutes earlier.
Area forecast discussion, Apr 23, 4:06 AM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
406 AM EDT Mon Apr 23 2018
.SYNOPSIS...
A slow moving, deepening low pressure system will move across
the southern Mid-Atlantic states today and Wednesday, bringing
widespread rain and wind. High pressure will briefly build in
before, another low pressure system moves through late in the
week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 335 AM Mon...A ridge of high pressure is slowly retreating
offshore, as a developing low pressure system over the Lower
Mississippi Valley creeps closer. Widespread high clouds are
currently over the region, and will become thicker towards
morning. Winds have shifted to the SE across the southern coast
and Outer Banks south of Hatteras. This has caused temperatures
to rise into the upper 50s to low 60s, so have adjusted low
temps to account for this. Low temps soon after sunrise will be
in the upper 40s to low 50s inland, with mid to upper 50s
expected near the water.
Showers will be slow to move into the region, with a sizable
layer of dry air in the mid levels through Monday morning.
Showers will then increase significantly from west to east
during the afternoon and evening, and have PoPs trending towards
likely and categorical over western zones. High temps will only
reach the upper 60s to around 70 due to the thick cloud layer
and scattered showers.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
As of 345 AM Mon...PoPs will continue to trend upward as good
lift and forcing move into the CWA as the warm front lifts
through. Heavy rain with embedded thunderstorms are likely by
early Tuesday morning, with a strong moisture feed over the area
reaching from the Caribbean. Low temps will be mild with strong
SE flow, mostly in the upper 50s to low 60s.
Have issued a wind advisory beginning early Tuesday morning for
Down East Carteret, Outer Banks Hyde, and Outer Banks Dare, as
sustained winds of 30-35 mph are likely, with gusts to 40-45 mph
possible.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 345 AM Sun... Surface high pressure will be off the Mid-
Atlantic, influencing the weather across North carolina, while
a low pressure system lifts towards the Carolinas from the Gulf
States through midweek. A though pattern will continue through
the weekend leading to additional showers.
Tuesday night through the weekend...Rain will become more
scattered and taper off as the sfc low lifts NE and drier air
filters in. Most places will have a break from rain Wednesday
night until the other aforementioned shortwave trough and it's
associated weak cold front approaches the area with rain
redeveloping again Thursday. Then another cold front will
approach the area Friday and push through Saturday with more
rain showers. Expect highs in the 70s inland and 60s along the
Outer Banks during the forecast period.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
Short Term /through Monday Night/...
As of 355 AM Mon...VFR conditions are expected for most of the
TAF period, with MVFR and then IFR conditions expected from
Monday evening onward. Highs clouds will continue to slide
through overnight, and some lower stratus around 3-4 kFT is
possible. Rain showers will begin to move into the airspace
early this afternoon, and become more widespread and heavier
into Monday night.
Long Term /Monday night through Friday/...
As of 100 PM Sun...MVFR to IFR conditions Mon night and Tue as
a low pressure system tracks across the Carolinas producing
widespread rain and gusty winds. Conditions will improve to
mostly VFR Wednesday through Friday, but the threat of isolated
to scattered showers will continue each day with a possibility
of brief sub-VFR conditions.
&&
.MARINE...
Short Term /through Monday Night/...
As of 355 AM Mon...Deteriorating conditions are expected after
this morning, with Gale Warnings posted for the coastal waters
south of Oregon Inlet as well as the Pamlico Sound. Small craft
conditions are also expected for the northern coastal waters,
Albemarle Sound, and inland rivers.
Winds currently E/SE 10-15 kts, will increase this afternoon,
especially south of Cape Hatteras, becoming 20-25 kts. Winds
further increase Monday night becoming ESE 25-35 kts, with gusts
to 40 knots. Seas, fairly tranquil this morning, will build to
5-8 ft by early afternoon, and then 8-14 ft by early Tuesday
morning.
Long Term /Wednesday through Friday/...
As of 630 AM Sun...As the low lifts NE, winds will become SW
10-15 knots Wednesday. A weak cold front is expected to push
through Thursday, resulting in winds becoming NW 5-15 knots.
Seas will build 5-7 ft throughout Monday, and continue to build
as the sfc low approaches the area, expect seas to reach as high
10-15 ft Tuesday. Seas will gradually start to subside Tuesday
night with seas becoming 5-8 ft Wednesday and then around 5 ft
Thursday.
&&
.TIDES/COASTAL FLOODING...
As of 345 AM Mon...A low pressure system will impact the region
Monday night through Tuesday. Strong SE winds will develop,
resulting in many coastal impacts across Eastern NC. Minor
coastal flooding will be possible as early as late Monday night
but especially Tuesday, for areas adjacent to the Pamlico Sound
and rivers, as strong southeast winds develop. Winds are
expected to funnel water up the Pamlico River, leading to
possible minor flooding up through the town of Washington. Minor
coastal flooding, beach erosion, and overwash will be possible
late Monday night through Tuesday night for areas along the
immediate coast. Rough surf, dangerous shore break, and a high
rip current risk are expected along the beaches.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...High Surf Advisory from 5 AM Tuesday to 2 AM EDT Wednesday for
NCZ103-104.
Wind Advisory from 6 AM to 9 PM EDT Tuesday for NCZ095-103-104.
High Surf Advisory from 1 AM to 11 PM EDT Tuesday for NCZ095-
098.
MARINE...Small Craft Advisory from 11 PM this evening to 5 PM EDT
Tuesday for AMZ136-137.
Gale Warning from 5 AM to 9 PM EDT Tuesday for AMZ135.
Small Craft Advisory from 8 AM to 11 PM EDT Tuesday for AMZ130-
131.
Gale Warning from 11 PM this evening to 11 PM EDT Tuesday for
AMZ152-154.
Gale Warning from 8 PM this evening to 9 PM EDT Tuesday for
AMZ156.
Small Craft Advisory from 11 PM this evening to 8 AM EDT
Thursday for AMZ150.
Gale Warning from 8 PM this evening to 2 PM EDT Tuesday for
AMZ158.
&&
SYNOPSIS...SGK
NEAR TERM...SGK
SHORT TERM...SGK
LONG TERM...JBM
AVIATION...JBM/SGK
MARINE...JBM/SGK
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Apr 23, 4:08 AM EDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 408 AM EDT Mon Apr 23 2018 NCZ029-044>046-079-090>093-240815- Martin-Pitt-Washington-Tyrrell-Greene-Duplin-Lenoir-Jones-Craven- 408 AM EDT Mon Apr 23 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Locally heavy rain is expected Monday night and Tuesday, with minor flooding possible in low lying areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ047-080-081-094-240815- Mainland Dare-Beaufort-Mainland Hyde-Pamlico- 408 AM EDT Mon Apr 23 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Locally heavy rain is expected Monday night and Tuesday, with minor flooding possible in low lying areas. Minor coastal flooding will be possible Monday night and Tuesday, for areas adjacent to the Pamlico Sound and rivers, as strong southeast winds develop. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-104-240815- Outer Banks Dare-Outer Banks Hyde- 408 AM EDT Mon Apr 23 2018 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 5 AM TUESDAY TO 2 AM EDT WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM EDT TUESDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Wind Advisory. Locally heavy rain is expected Monday night and Tuesday, with minor flooding possible in low lying areas. Gusty southeast winds will develop Monday night and Tuesday, with gusts 35 to 45 mph. Minor coastal flooding and beach erosion will be possible Monday night through Tuesday night as strong southeast winds develop. Rough surf, dangerous shore break, and an elevated rip current risk are expected Monday night through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-240815- Carteret- 408 AM EDT Mon Apr 23 2018 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 1 AM TO 11 PM EDT TUESDAY... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM EDT TUESDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Wind Advisory. Locally heavy rain is expected Monday night and Tuesday, with minor flooding possible in low lying areas. Gusty southeast winds will develop Monday night and Tuesday, with gusts 30 to 40 mph. Minor coastal flooding and beach erosion will be possible Monday night through Tuesday night as strong southeast winds develop. Rough surf, dangerous shore break, and an elevated rip current risk are expected Monday night through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ098-240815- Onslow- 408 AM EDT Mon Apr 23 2018 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 1 AM TO 11 PM EDT TUESDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Locally heavy rain is expected Monday night and Tuesday, with minor flooding possible in low lying areas. Gusty southeast winds will develop Monday night and Tuesday, with gusts 30 to 40 mph. Minor coastal flooding and beach erosion will be possible Monday night through Tuesday night as strong southeast winds develop. Rough surf, dangerous shore break, and an elevated rip current risk are expected Monday night through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 4:17 AM EDT | High Surf Advisory | MHX | 58 hr | |
| Apr 23, 4:23 AM EDT | Small Craft Advisory | MHX | 4 days | |
| Apr 23, 2:25 PM EDT | Beach Hazards Statement | MHX | 30 hr | |
| Apr 23, 2:25 PM EDT | Coastal Flood Advisory | MHX | Beaufort, Dare, Hyde, Pamlico | 25 hr |
Nearby
Wind Advisories in North Carolina, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.